REMICADE CAUSING PSORIASIS

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LP33
New Member


Date Joined Mar 2009
Total Posts : 6
   Posted 4/18/2010 5:09 PM (GMT -6)   
I was diagnosed with Crohn's in September of 09.  I was so sick that they put me on Remicade.  I started taking Remicade on September 3.  I now go every 8 weeks.  In January I started developing a strange rash on my hands and feet.  I went to a dermatologist only to find out that the Remicade caused a type of Psoriasis.  I can't really get any relief from it.  I have noticed that my joints and muscles seem to ache.  Has anyone else had these symptoms?

Red Oleander
New Member


Date Joined Apr 2010
Total Posts : 3
   Posted 4/18/2010 6:12 PM (GMT -6)   
When I took Remicade, I had the exact same thing. My GI doctor told me that it happens to a small percentage of people. Ironically, Remicade is used to treat psoriasis, but can cause it in some people. He told me that there was nothing they could do, and that it would go away when I went off the drug. Remicade didn't work for me, so I didn't have the side effect for long. You should talk to your GI doctor about it. Perhaps Humira, or the other alternatives wouldn't have this effect on you.

wanthealth
Regular Member


Date Joined Feb 2008
Total Posts : 78
   Posted 4/19/2010 12:31 PM (GMT -6)   
I took Humira in 2008 for about 6 months. about 3 months in I started noticing a rash, however I continued taking Humira because I had a good initial response. The rash became severe after a while and was diagnosed as psoriasis. I spent a couple of months in a psoriasis clinic with a treatment of coal tar and uv light--- awful treatment. I stopped Humira and now two years later I'm still dealing with psoriasis but it's not severe. I had about two good months from the Humira but it wasn't worth the constant attention to treating the psoriasis. I didn't have joint symptoms, but some people do and I think it's called psoriatic psoriasis. I know of others whose psorisis stopped with the withdrawal of Humira. I think the few folks who have this issue all react differently, so it' s hard to predict the outcome. I hope you get some good medical advice on how to go forward.
Moodindigo

jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 4/19/2010 2:34 PM (GMT -6)   
I am currently suffering from the exact same thing. Right now I am using the lotion steroid Taclonex in addition to phototherapy which does seem to help some. I am trying to avoid the oral treatments...especially the immunosuppressive options. My case is currently being looked over by a team of doctors at Princeton that have experience with this. I will let you know what they say as soon as they get back to me.
JAS
 
Currently taking: Remicade


TabnTy
New Member


Date Joined Feb 2017
Total Posts : 1
   Posted 2/9/2017 12:52 PM (GMT -6)   
I am new to this forum and I wanted to share my experiences with Crohn's Disease, Biologics and Psoriasis.I was put on Humira back in 2011 for Crohn's disease. My doctor had tried every kind of medication he could possibly try for my Crohn's disease and nothing worked. After multiple hospital stays and several surgeries he finally got me approved for Humira. I would the injectible pen once every 2 weeks. Once I had been on it for about a month I began to develope a rash on my leg that slowly got bigger and eventualy spread to my foot. Before long it had spread to both legs and feet. My doctor told me it was Psoriasis and gave me a steroid cream to help with it. Eventually it spread all over my body including my scalp and my hair began to fall out. I had sevral bald patches! Depressed and angry I decided to take myself off of the Humira! Within a couple of weeks everything began to clear up and within a month it was completely gone! I didnt give my doctor a chance to be upset either. I showed him pictures of it all so that he couldnt just dismiss me. Later on I was placed on Remicade infusions every 8 weeks. Needless to say I am having the same issue with it as I had with the Humira.....PSORIASIS!!! I hate it! I use cortisone for itching, steroid cream for inflammation and redness then a good lotion. CeraVae is the best lotion I have found for Psoriasis! Thanks everyone for allowing me to share my experience with you.

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1638
   Posted 2/9/2017 7:53 PM (GMT -6)   
Hi TabnTy, and welcome to HW.

Thanks for sharing your story. Just want to advice, you've attached your post to a very old thread. You might want to start a new one on this topic.

Hope you're doing well now. You've come to a good place for help and support.

JChristensen
Regular Member


Date Joined May 2016
Total Posts : 45
   Posted 2/12/2017 11:07 AM (GMT -6)   
It brought the feed up to the top so I think posting here is fine. I had the same exact issues as everyone listed abov . Psoriasis with Remicade about 6-7 months into treatment. My Dr has changed me to Humira and so far so good! Goodluck!
33 year old female. Diagnosed with Crohns in 2002. First bowel resection 2006. Remission for 10 years. Currently suffering from perianal abscess and fistulas with seton placement.
Meds: Currently on Remicade but switching to Humira after developing antibodies and psoriasis. (past:colazal, pentasa, Remicade, Prednisone, flagyl etc)
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 23, 2017 2:43 AM (GMT -6)
There are a total of 2,829,595 posts in 310,589 threads.
View Active Threads


Who's Online
This forum has 152708 registered members. Please welcome our newest member, cjikebe01.
291 Guest(s), 3 Registered Member(s) are currently online.  Details
Rachella001, cjikebe01, dewsxc1


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer